Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 106, NWS Tulsa, OK

May 31, 2018McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2018, 5:05 AM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 5:05 AM CDT (10:05 UTC)
Expired
May 31, 2018, 6:00 AM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:10 AM CDTTSTM WND DMG1 S Weleetka, OKWELEETKA POLICE DEPT REPORTS POWER LINES DOWN 1 MILE SOUTH OF TOWN. NUMEROUS SMALL TREE LIMBS DOWN IN TOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
1.2
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

167 
WUUS54 KTSA 311005
SVRTSA
OKC091-107-111-311100-
/O.NEW.KTSA.SV.W.0106.180531T1005Z-180531T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
505 AM CDT THU MAY 31 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western McIntosh County in southeastern Oklahoma...
  Southern Okmulgee County in northeastern Oklahoma...
  Southeastern Okfuskee County in east central Oklahoma...

* Until 600 AM CDT

* At 505 AM CDT, a severe thunderstorm was located over Clearview,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Henryetta...                      Weleetka...
  Dewar...                          Schulter...
  Grayson...                        Hoffman...
  Clearview...                      Raiford...
  Pharoah...                        Hitchita...
  Bryant...                         

This includes Interstate 40 in Oklahoma between mile markers 223 and
253.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3554 9624 3556 9571 3523 9573 3526 9598
      3529 9598 3529 9627
TIME...MOT...LOC 1005Z 275DEG 24KT 3541 9619 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
994 
WWUS54 KTSA 311034
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
534 AM CDT THU MAY 31 2018

OKC107-311044-
/O.CAN.KTSA.SV.W.0106.000000T0000Z-180531T1100Z/
Okfuskee OK-
534 AM CDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3556 9571 3523 9573 3526 9598 3529 9598
      3531 9597 3555 9602
TIME...MOT...LOC 1034Z 277DEG 35KT 3538 9589 

$$

OKC091-111-311100-
/O.CON.KTSA.SV.W.0106.000000T0000Z-180531T1100Z/
McIntosh OK-Okmulgee OK-
534 AM CDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WESTERN MCINTOSH AND SOUTHEASTERN OKMULGEE COUNTIES...

At 534 AM CDT, a severe thunderstorm was located 5 miles southeast of
Dewar, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Henryetta...                      Dewar...
Schulter...                       Grayson...
Hoffman...                        Raiford...
Hitchita...                       

This includes Interstate 40 in Oklahoma between mile markers 237 and
253.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3556 9571 3523 9573 3526 9598 3529 9598
      3531 9597 3555 9602
TIME...MOT...LOC 1034Z 277DEG 35KT 3538 9589 

HAIL...1.00IN
WIND...60MPH
 
$$
753 
WWUS54 KTSA 311059
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
559 AM CDT THU MAY 31 2018

OKC091-111-311109-
/O.EXP.KTSA.SV.W.0106.000000T0000Z-180531T1100Z/
McIntosh OK-Okmulgee OK-
559 AM CDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES WILL EXPIRE AT 600 AM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will 
be allowed to expire.  However small hail and wind gusts to 40 mph 
are still possible with this thunderstorm.

LAT...LON 3556 9571 3523 9573 3526 9598 3529 9598
      3531 9597 3555 9602
TIME...MOT...LOC 1059Z 275DEG 24KT 3537 9570 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:53 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 31, 2:53 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
253 AM CDT Thu May 31 2018

.DISCUSSION...
Severe MCS rolling into northeast Oklahoma at this hour.
The thunderstorms are expected to weaken over the next
few hours as they move into less favorable conditions.
The chances of showers and thunderstorms will continue
through the day and into Tonight across portions of northeast
Oklahoma and northwest Arkansas a weak frontal boundary drops
into the region. By Friday, the chances of showers vanish as
the frontal boundary moves back to the north.

Heat will be the big story Friday and into Saturday with high
temperatures in the mid to upper 90s across much of eastern
Oklahoma and west-central Arkansas. Heat index values will be
between 105-110 in this area. Heat index values are expected to
be slightly lower on Saturday. Heat headlines will be needed for
Friday and Saturday.

Cooler temperatures are anticipated for Sunday as high pressure builds
into the region from the north behind a cold front that will move
through on Saturday.

The relief from the heat will be short lived as an upper level ridge
builds over the area from the southwest. Could see triple digit
temperatures as we move into late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  72  97  77 /  20  10   0   0
FSM   96  73  97  75 /  10  10   0   0
MLC   93  76  94  77 /  10  10   0   0
BVO   90  69  95  74 /  40  10   0  10
FYV   90  70  91  73 /  20  40  10   0
BYV   90  68  92  72 /  30  50  10   0
MKO   92  73  95  75 /  10  10   0   0
MIO   87  68  93  74 /  70  40   0   0
F10   92  74  94  75 /  10  10   0   0
HHW   93  75  95  76 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, May 31, 4:57 AM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Thu May 31 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Thu May 31 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...East Central Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast and East Central Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Showers and thunderstorms will continue this morning generally
north of a McAlester to Fort Smith line, with an elevated threat
of severe weather extending from the I-40 corridor in east central
Oklahoma into parts of northwest Arkansas. The main threat will
be damaging wind gusts to 60 mph along with locally heavy
rainfall. These storms will move out of the area by mid-morning.
Additional storms may develop this afternoon into the evening
across far northeast Oklahoma and northwest Arkansas near an
outflow boundary left by this mornings storms. A few storms may
produce large hail and damaging wind gusts.

Heat index values this afternoon will top out around 100 degrees
over much of eastern Oklahoma and in the Arkansas River valley
area of western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely through the
morning, and is possible again this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SATURDAY...Dangerous Heat Potential.
SUNDAY...No Hazards.
MONDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Heat index values in excess of 105 degrees are expected Friday
and Saturday afternoon, and heat headlines are likely to be
issued for both days. A weak cold front will bring some relief
from the heat early next week, but dangerous heat is likely to
return by the middle of next week. As the boundary lifts north
Monday and Tuesday a few thunderstorms will be possible.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
With dangerous heat and humidity likely both Friday and Saturday,
and again next week, consider taking any advance actions
necessary to mitigate heat related illnesses.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 31, 3:10 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 AM CDT THU MAY 31 2018

OKZ057-058-063-310915-
Craig OK-Delaware OK-Ottawa OK-
310 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE AND
OTTAWA COUNTIES UNTIL 415 AM CDT...

At 310 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of South Coffeyville to near Watova.
Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Grove...
Commerce...                       Fairland...
Afton...                          Quapaw...
Welch...                          Bernice...
Bluejacket...                     Wyandotte...
Treece...                         Picher...
Bernice State Park...             White Oak...
Narcissa...                       Ottawa...
Dodge...                          Cayuga...

This includes Interstate 44 between mile markers 281 and 324.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9462 3659 9462 3660 9543 3694 9543
      3694 9541 3700 9541
TIME...MOT...LOC 0810Z 267DEG 45KT 3699 9549 3660 9567
Special weather statement, May 31, 3:27 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 AM CDT THU MAY 31 2018

OKZ057-060>062-066-067-070-310930-
Tulsa OK-Muskogee OK-Craig OK-Okmulgee OK-Rogers OK-Wagoner OK-
Mayes OK-
327 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...ROGERS...
MAYES...WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND
SOUTHEASTERN TULSA COUNTIES UNTIL 430 AM CDT...

At 326 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of New Alluwe to 5 miles northwest
of Bald Hill. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Wagoner...
Pryor...                          Bixby...
Coweta...                         Pryor Creek...
Catoosa...                        Verdigris...
Chouteau...                       Haskell...
Chelsea...                        Inola...
Locust Grove...                   Salina...
Oologah...                        Langley...
Adair...                          Okay...

This includes Interstate 44 between mile markers 232 and 280.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3654 9500 3604 9521 3604 9523 3599 9523
      3597 9528 3589 9527 3581 9530 3577 9598
      3660 9567 3660 9500
TIME...MOT...LOC 0826Z 269DEG 29KT 3659 9551 3579 9591
Special weather statement, May 31, 4:03 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT THU MAY 31 2018

OKZ062-063-068-310930-
Cherokee OK-Delaware OK-Mayes OK-
403 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR DELAWARE...EASTERN MAYES AND
NORTHERN CHEROKEE COUNTIES UNTIL 430 AM CDT...

At 403 AM CDT, strong thunderstorms were located along a line
extending from Cleora to 7 miles west of Peggs. Movement was east at
40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Jay...                            Grove...
Locust Grove...                   Salina...
Langley...                        Kansas...
Spavinaw...                       Disney...
Oaks...                           Hoot Owl...
Honey Creek State Park...         Peggs...
Rose...                           Leach...
Cleora...                         Chloeta...
Scraper...                        Twin Oaks...
Spavinaw State Park...            Cherokee State Park...

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3650 9462 3616 9477 3616 9480 3606 9481
      3607 9529 3651 9504 3651 9500 3660 9499
      3660 9462
TIME...MOT...LOC 0903Z 273DEG 36KT 3657 9498 3607 9524
Special weather statement, May 31, 4:06 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 AM CDT THU MAY 31 2018

OKZ064-065-310930-
Okfuskee OK-Creek OK-
406 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 430 AM CDT...

At 406 AM CDT, a strong thunderstorm was located 5 miles southeast of
Davenport, moving east at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Bristow...                        Boley...
Depew...                          Paden...
Castle...                         Welty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 193.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3582 9662 3588 9628 3544 9625 3548 9663
TIME...MOT...LOC 0906Z 262DEG 38KT 3565 9671
Special weather statement, May 31, 4:21 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 AM CDT THU MAY 31 2018

OKZ064-065-311000-
Okfuskee OK-Creek OK-
421 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 500 AM CDT...

At 421 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Stroud to 3 miles southeast of
Prague to 4 miles north of Earlsboro. Movement was southeast at 35
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Weleetka...
Paden...                          Bearden...
Castle...                         Clearview...
Welty...                          Milfay...
Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 228.
 Interstate 44 near mile marker 180.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3568 9662 3580 9658 3569 9619 3556 9619
      3555 9617 3530 9613 3529 9615 3529 9644
      3546 9644 3546 9647 3543 9650 3545 9655
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662
TIME...MOT...LOC 0921Z 299DEG 31KT 3571 9655 3545 9664 3533 9682
Special weather statement, May 31, 5:00 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
500 AM CDT THU MAY 31 2018

OKZ065-066-071-311045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
500 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHERN
OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 545 AM CDT...

At 500 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Okfuskee to 4 miles north of
Wetumka. Movement was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Weleetka...
Dewar...                          Schulter...
Grayson...                        Hanna...
Hoffman...                        Clearview...
Raiford...                        Okmulgee State Park...
Pharoah...                        Hitchita...
Bryant...                         Vernon...
Eram...

This includes Interstate 40 in Oklahoma between mile markers 223 and
251.

LAT...LON 3564 9621 3564 9571 3558 9571 3520 9580
      3519 9582 3521 9598 3529 9598 3529 9628
TIME...MOT...LOC 1000Z 275DEG 24KT 3562 9617 3530 9625

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:16 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
May 31, 1:55 AM CDTSevere Thunderstorm WarningTSAOsage50 min
May 31, 2:08 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee52 min
May 31, 2:33 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 2 more57 min
May 31, 2:36 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington54 min
May 31, 2:56 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee64 min
May 31, 3:10 AM CDTSpecial Weather StatementTSACraig, Ottawa65 min
May 31, 3:27 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner63 min
May 31, 4:03 AM CDTSpecial Weather StatementTSADelaware27 min
May 31, 4:06 AM CDTSpecial Weather StatementTSAOkfuskee24 min
May 31, 4:21 AM CDTSpecial Weather StatementTSAOkfuskee39 min
May 31, 4:24 AM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
May 31, 5:00 AM CDTSpecial Weather StatementTSAOkmulgee45 min
May 31, 5:44 AM CDTSpecial Weather StatementTSAMcIntosh46 min
May 31, 6:03 AM CDTSpecial Weather StatementTSAPittsburg57 min
May 31, 7:45 AM CDTSpecial Weather StatementTSATulsa30 min
May 31, 7:51 AM CDTSpecial Weather StatementTSAMuskogee24 min
May 31, 8:13 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah41 min
May 31, 3:39 PM CDTHeat AdvisoryTSACherokee, Craig, Creek, Haskell, Latimer, McIntosh and 11 more28 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.